Alert archive / Ohio / Tornado Warnings in 2010

Tornado Warning 22, NWS Wilmington, OH

September 16, 2010Fairfield County, Hocking County, Pickaway County, Ohio

NWS Wilmington, OH issued this tornado warning at Sep 16, 2010, 5:59 PM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2010, 5:59 PM EDT (21:59 UTC)
Expired
Sep 16, 2010, 7:00 PM EDT
In force
61 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 6:39 PM EDTTSTM WND DMG4 Sse Haydenville, OHONE TREE DOWN ON MCDANIEL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 2:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WFUS51 KILN 162159
TORILN
OHC045-073-129-162300-
/O.NEW.KILN.TO.W.0022.100916T2159Z-100916T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT THU SEP 16 2010

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
  HOCKING COUNTY IN CENTRAL OHIO...
  EXTREME SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO...

* UNTIL 700 PM EDT.

* AT 557 PM EDT...RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A
  HISTORY OF PRODUCING TORNADOES. THIS DANGEROUS STORM WAS LOCATED
  NEAR TARLTON...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUGAR GROVE...
  ROCKBRIDGE...
  LOGAN...
  CARBON HILL...

IN ADDITION...CLEARPORT...ENTERPRISE...LAKE LOGAN STATE PARK...UNION
FURNACE...HAYDENVILLE...OREVILLE AND MURRAY CITY ARE NEAR THE PATH OF
THIS DANGEROUS THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3949 8215 3946 8217 3946 8227 3941 8228
      3939 8229 3955 8282 3964 8279 3961 8237
      3960 8237 3960 8227 3956 8225 3956 8216
TIME...MOT...LOC 2159Z 279DEG 31KT 3957 8276

$$


BINAU
6 follow-up statements
143 
WWUS51 KILN 162205
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT THU SEP 16 2010

OHC045-073-129-162300-
/O.CON.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
605 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EXTREME
SOUTHEASTERN PICKAWAY...HOCKING AND SOUTHERN FAIRFIELD COUNTIES...

AT 603 PM EDT...STORM SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR 
TARLTON WITH DEBRIS IN THE AIR. RADAR INDICATED THAT THE TORNADO 
PRODUCING STORM WAS LOCATED NEAR TARLTON...MOVING EAST AT 35 MPH. 
TAKE SHELTER NOW!

LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE...LOGAN AND CARBON HILL.

IN ADDITION...ENTERPRISE...LAKE LOGAN STATE PARK...UNION FURNACE...
HAYDENVILLE...OREVILLE AND MURRAY CITY ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3949 8215 3946 8217 3946 8227 3941 8228
      3939 8229 3955 8280 3959 8277 3961 8237
      3960 8237 3960 8227 3956 8225 3956 8216
TIME...MOT...LOC 2205Z 279DEG 31KT 3955 8272

$$


BINAU
270 
WWUS51 KILN 162216
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT THU SEP 16 2010

OHC045-129-162225-
/O.CAN.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
FAIRFIELD OH-PICKAWAY OH-
616 PM EDT THU SEP 16 2010

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN PICKAWAY AND SOUTHERN
FAIRFIELD COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3946 8217 3946 8227 3939 8229 3953 8273
      3956 8273 3956 8262 3960 8261 3961 8237
      3960 8237 3960 8227 3956 8225 3956 8216
      3948 8215
TIME...MOT...LOC 2215Z 279DEG 31KT 3953 8261

$$

OHC073-162300-
/O.CON.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
HOCKING OH-
616 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR HOCKING
COUNTY...

AT 614 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A TORNADIC 
DAMAGE IN THE TARLTON AREA WITH ROOFS OFF OF HOMES AND SIGNIFICANT 
TREE DAMAGE. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS IN 
HOCKING COUNTY NOW...LOCATED 6 MILES SOUTHWEST OF 
ROCKBRIDGE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE...LOGAN AND CARBON HILL.

IN ADDITION...ENTERPRISE...LAKE LOGAN STATE PARK...UNION FURNACE...
HAYDENVILLE...OREVILLE AND MURRAY CITY ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3946 8217 3946 8227 3939 8229 3953 8273
      3956 8273 3956 8262 3960 8261 3961 8237
      3960 8237 3960 8227 3956 8225 3956 8216
      3948 8215
TIME...MOT...LOC 2215Z 279DEG 31KT 3953 8261

$$


BINAU
646 
WWUS51 KILN 162226
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT THU SEP 16 2010

OHC073-162300-
/O.CON.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
HOCKING OH-
626 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHERN
HOCKING COUNTY...

AT 625 PM EDT...RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A
HISTORY OF PRODUCING TORNADOES. THIS DANGEROUS STORM WAS LOCATED NEAR
LAKE LOGAN STATE PARK...MOVING EAST AT 35 MPH. THIS STORM HAD 
PRODUCED A DAMAGING TORNADO NEAR TARLTON...AND MAY STILL BE 
PRODUCING A TORNADO. SEEK SHELTER NOW!

LOCATIONS IMPACTED INCLUDE...
LOGAN AND CARBON HILL.

IN ADDITION...UNION FURNACE...HAYDENVILLE AND MURRAY CITY ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3953 8260 3953 8256 3954 8250 3954 8242
      3954 8230 3954 8226 3954 8217 3948 8215
      3946 8217 3946 8227 3939 8229 3951 8266
TIME...MOT...LOC 2226Z 280DEG 32KT 3951 8247

$$


BINAU
632 
WWUS51 KILN 162237
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT THU SEP 16 2010

OHC073-162300-
/O.CON.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
HOCKING OH-
637 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHERN
HOCKING COUNTY...

AT 634 PM EDT...RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A
HISTORY OF PRODUCING TORNADOES. THIS DANGEROUS STORM WAS LOCATED NEAR
UNION FURNACE...MOVING EAST AT 40 MPH. THIS STORM HAD PREVIOUSLY 
PRODUCED A TORNADO...AND MAY STILL BE PRODUCING A TORNADO AS RADAR 
IS SHOWING EXTREMELY STRONG ROTATION.

LOCATIONS IMPACTED INCLUDE...
CARBON HILL.

IN ADDITION...MURRAY CITY IS NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3953 8260 3953 8256 3954 8250 3954 8242
      3954 8230 3954 8226 3954 8217 3948 8215
      3946 8217 3946 8227 3939 8229 3951 8266
TIME...MOT...LOC 2236Z 290DEG 35KT 3946 8233

$$


BINAU
805 
WWUS51 KILN 162248
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT THU SEP 16 2010

OHC073-162300-
/O.CON.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
HOCKING OH-
648 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHERN
HOCKING COUNTY...

AT 643 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
UNION FURNACE...MOVING EAST AT 40 MPH. ONE PREVIOUSLY TORNADIC STORM 
HAD EXITED INTO ATHENS COUNTY...BUT THE STORM CURRENTLY NEAR UNION 
FURNACE IS ALSO SHOWING SIGNS OF STRONG ROTATION AND THE POTENTIAL 
TO PRODUCE A TORNDAO.

LOCATIONS IMPACTED INCLUDE...
CARBON HILL.

IN ADDITION...HAYDENVILLE AND MURRAY CITY ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3953 8260 3953 8256 3954 8250 3954 8242
      3954 8230 3954 8226 3954 8217 3948 8215
      3946 8217 3946 8227 3939 8229 3951 8266
TIME...MOT...LOC 2248Z 290DEG 35KT 3944 8237

$$


BINAU
692 
WWUS51 KILN 162256
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT THU SEP 16 2010

OHC073-162306-
/O.EXP.KILN.TO.W.0022.000000T0000Z-100916T2300Z/
HOCKING OH-
656 PM EDT THU SEP 16 2010

...THE TORNADO WARNING FOR CENTRAL HOCKING COUNTY WILL EXPIRE AT 700 
PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
TORNADO WARNING WILL BE ALLOWED TO EXPIRE. 

A TORNDADO WARNING REMAINS IN EFFECT FOR THE SOUTHERN PORTIONS OF 
HOCKING COUNTY INCLUDING THE HOCKING HILLS STATE PARK AREA UNTIL 715 
PM.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3953 8260 3953 8256 3954 8250 3954 8242
      3954 8230 3954 8226 3954 8217 3948 8215
      3946 8217 3946 8227 3939 8229 3951 8266
TIME...MOT...LOC 2256Z 290DEG 35KT 3940 8228

$$


BINAU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:48 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 16, 3:48 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT THU SEP 16 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS THE
EASTERN GREAT LAKES OVERNIGHT AS AN ASSOCIATED COLD FRONT MOVES
THROUGH THE OHIO VALLEY. HIGH PRESSURE WILL THEN BUILD INTO THE
AREA FOR FRIDAY AND SATURDAY.
&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY EXTENDING FROM
NORTH CENTRAL OHIO DOWN INTO THE EASTERN MIAMI VALLEY. THE NORTHERN
PART OF THIS LINE IS MOVING EAST FAIRLY QUICKLY WHILE THE SOUTHERN
EDGE IS TRAILING BACK TO THE WEST. BEST INSTABILITIES ARE
CURRENTLY ACROSS CENTRAL AND NORTHERN PORTIONS OF OHIO WHERE ML
CAPES ARE IN THE VICINITY OF 1000 J/KG. THIS IS ALSO THE AREA OF
BETTER LOW LEVEL SHEAR VALUES SO IT LOOKS LIKE BEST CHANCE FOR
SEVERE ACROSS OUR AREA WILL BE ALONG AND NORTH OF INTERSTATE 70 AS
IT PUSHES THROUGH THE COLUMBUS AREA OVER THE NEXT HOUR OR SO. AFTER
THAT...SEVERE THREAT SHOULD TAPER OFF AS INSTABILITY WILL BE MORE
LIMITED. WILL THEREFORE TAPER OFF PCPN CHANCES FAIRLY QUICKLY THIS
EVENING. WE MAY GO MAINLY CLEAR FOR A WHILE LATER THIS EVENING AS
WE START TO LOSE SOME OF THE DIURNALLY ENHANCED CLOUDS.
HOWEVER...MODELS ARE INDICATING THAT SOME LOWER CIGS OFF TO OUR
NORTHWEST WILL PIVOT DOWN ACROSS OUR AREA IN DEVELOPING CAA
PATTERN OVERNIGHT. WILL THEREFORE ALLOW FOR SKIES TO BECOME MOSTLY
CLOUDY ACROSS ABOUT THE NORTHWEST TWO THIRDS OF OUR FA OVERNIGHT.
EXPECT OVERNIGHT LOWS TO GENERALLY BE IN THE MID 50S.
&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
ASSUMING STRATUS DECK MAKES IT DOWN INTO OUR AREA TONIGHT...SOME
CLOUDS WILL LIKELY LINGER THROUGH MUCH OF THE MORNING HOURS ON
FRIDAY. SKIES SHOULD THEN BECOME PARTLY SUNNY FOR THE AFTERNOON AS
HIGH PRESSURE SETTLES INTO THE REGION. LOW LEVEL THERMAL PROFILES
ARE SUPPORTING HIGHS IN THE MID TO UPPER 70S BUT WILL NOT GO QUITE
THAT WARM AS MORNING CLOUDS COULD GET US OFF TO A SLOW START. THE
HIGH WILL SLIDE OFF TO THE EAST THROUGH SATURDAY WHICH WILL LEAD
TO A BIT OF A WARMING TREND HEADING INTO THE WEEKEND. A WEAK COLD
FRONT WILL APPROACH FROM THE NORTH SATURDAY NIGHT AND THIS COULD
LEAD TO A FEW SHOWERS ACROSS THE FAR NORTH LATE.
&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
COLD FRONT WILL BE PASSING SOUTH THROUGH THE OHIO VALLEY ON SUNDAY
WITH SHOWERS NOTED BEHIND IT. THUNDER IS MORE OF AN OUTLIER AT THIS
TIME OF YEAR WITHOUT STRONG UPPER LEVEL SUPPORT. LITTLE UPPER
SUPPORT IS NOTED WITH THESE SYSTEMS MOVING THROUGH BEYOND SUNDAY SO
I LEFT ANY RAIN AS JUST SHOWERS. LARGEST TEMPERATURE DIFFERENCE WILL
BE NOTED ON SUNDAY IN THE RAIN-COOLED AIR BEHIND THE FRONT WITH MID
70S NOTED N OF I-70 AND MID 80S S OF THE OHIO RIVER. THINK THAT
SOUTHERN HIGH TEMPERATURES ARE A BIT TOO WARM BUT THIS MATCHED WELL
WITH SURROUNDING OFFICES.

HIGH PRESSURE SETTLES OVER THE GREAT LAKES SUN NIGHT AND
MON...SLIDING INTO THE NERN U.S. MON NIGHT. THE COLD FRONT THAT WILL
BE SOUTH OF THE OHIO VALLEY ON MONDAY WILL LIKELY LIFT NORTHWARD
OVERNIGHT AS A WARM FRONT AS FLOW TURNS SOUTH. THIS STRONGER SRLY
FLOW WILL BE PRETTY UNIFORM OVER THE REGION AND USHER IN WARMER
TEMPERATURES FOR THE MIDDLE OF NEXT WEEK. MODELS ARE SHOWING THE
NEXT COLD FRONT TO PUSH THROUGH ON WED...BUT THE TIMING AND STRENGTH
OF THIS SYSTEM IS PRETTY UNCERTAIN GIVEN UNIFORM WESTERLY FLOW ALOFT.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COLD FRONT STRETCHES NORTHEAST TO SOUTHWEST ACROSS INDIANA. THIS
WILL PUSH ACROSS THE TERMINALS BY 00Z. EXPECT SOME GUSTS UP TO 25
KT AHEAD OF THE FRONT. THUNDERSTORMS HAVE DEVELOPED IN NORTHERN
INDIANA AND NORTHWEST OHIO. SEEMS LIKE A PRETTY GOOD CHANCE THAT
THEY WILL IMPACT KDAY...KCMH AND KLCK. WHILE ADDITIONAL STORMS MAY
DEVELOP AHEAD OF THE FRONT...IT IS LESS CERTAIN THAT THEY WILL
IMPACT THE OTHER TERMINALS. THERE SHOULD BE SOME CLEARING AFTER
THE FRONT PASSES. HOWEVER LOW LEVEL MOISTURE WILL WRAP INTO THE
REGION OVERNIGHT WITH MVFR CEILINGS EXPECTED. IN ADDITION THERE
COULD BE SOME VISIBILITY RESTRICTIONS. LOW CLOUDS MAY NOT SCATTER
UNTIL LATE IN THE TAF PERIOD.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Sep 16, 5:36 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU SEP 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>054-060>063-070>073-077>082-088-172145-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
536 PM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ055-056-064-065-074-172145-
FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-HOCKING-
536 PM EDT THU SEP 16 2010

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Sep 16, 4:17 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             5 N SPRINGFIELD         40.00N 83.80W
09/16/2010  E1.00 INCH       CLARK              OH   LAW ENFORCEMENT

&&

MJP
Local storm report, Sep 16, 5:01 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             GROVE CITY              39.87N 83.07W
09/16/2010  E1.00 INCH       FRANKLIN           OH   TRAINED SPOTTER

&&

HUGHES
Special weather statement, Sep 16, 5:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 PM EDT THU SEP 16 2010

OHZ054-063>065-074-162215-
FAIRFIELD OH-HOCKING OH-FAYETTE OH-PICKAWAY OH-MADISON OH-
508 PM EDT THU SEP 16 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON...CENTRAL
PICKAWAY...NORTHEASTERN FAYETTE...NORTHWESTERN HOCKING AND
SOUTHWESTERN FAIRFIELD COUNTIES THROUGH 615 PM EDT...

AT 502 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MADISON
MILLS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT STERLING...SOUTH
BLOOMFIELD...ASHVILLE...CIRCLEVILLE AND LANCASTER.

ALSO...FIVE POINTS...DARBYVILLE...AW MARION STATE PARK...SLATE RUN
METRO PARK...RINGGOLD...STOUTSVILLE...ROYALTON AND TARLTON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3978 8255 3951 8256 3967 8345 3975 8343

BINAU
Local storm report, Sep 16, 5:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             5 N GROVE CITY          39.95N 83.07W
09/16/2010  E1.75 INCH       FRANKLIN           OH   PUBLIC

&&

HUGHES
Local storm report, Sep 16, 5:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             NEWARK                  40.07N 82.42W
09/16/2010  E1.00 INCH       LICKING            OH   AMATEUR RADIO

&&

HUGHES
Local storm report, Sep 16, 5:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             NEWARK                  40.07N 82.42W
09/16/2010  E1.75 INCH       LICKING            OH   TRAINED SPOTTER

0535 PM     HAIL             NEWARK                  40.07N 82.42W
09/16/2010  E1.00 INCH       LICKING            OH   TRAINED SPOTTER

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:50 AM EDTSpecial Weather StatementILNFayette40 min
Sep 16, 2:00 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Mercer, Shelby60 min
Sep 16, 2:37 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby, Union53 min
Sep 16, 2:53 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby, Union67 min
Sep 16, 3:35 PM EDTSevere Thunderstorm WarningILNDelaware, Union55 min
Sep 16, 3:37 PM EDTSpecial Weather StatementILNClark, Madison53 min
Sep 16, 3:53 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Franklin, Madison67 min
Sep 16, 4:10 PM EDTTornado WarningILNClark, Franklin, Madison35 min
Sep 16, 4:32 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking43 min
Sep 16, 4:37 PM EDTTornado WarningILNDelaware, Franklin, Licking38 min
Sep 16, 4:40 PM EDTTornado WarningILNFranklin, Madison35 min
Sep 16, 5:08 PM EDTSpecial Weather StatementILNFairfield, Pickaway67 min
Sep 16, 5:11 PM EDTSevere Thunderstorm WarningILNLicking49 min
Sep 16, 5:13 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin47 min
Sep 16, 5:28 PM EDTTornado WarningILNFairfield35 min
Sep 16, 5:37 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway53 min
Sep 16, 6:23 PM EDTTornado WarningILNHocking, Pickaway, Ross40 min

Nearby

Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.